MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381811
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte-n autoguard needle defect causes mechanism to stick.The following information was provided by the initial reporter: once the catheter was in the vein, and blood return was confirmed, the catheter was advanced in the vein as normal.Up to this stage everything was fine.The issues have arrived at the moment the nurses needed to retrieve the needle by pushing on the white push button to retract the needle.The needle stays stuck on the little white part of the push button so when the thought they securely retracted the needle and pulled to retrieve, everything came out, needle and cannula(catheter) when installing the jelco, when removing the needle, the mechanism gets stuck and the catheter follows with the needle.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle was getting stuck during retraction could not be confirmed from the three shielded needles that were provided for investigation.Each needle was received fully retracted within the safety shield.The iv catheters were not returned with the needles.A functional test showed that each needle fully retracted when the safety mechanism was activated.No damage or defects associated with the manufacturing process could be identified on the returned samples.Although the returned samples and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21997197
Report Number1710034-2025-00803
Device Sequence Number21185244
Product Code FOZ
UDI-Device Identifier00382903818112
UDI-Public(01)00382903818112(11)240731(17)270731(10)4208538
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381811
Device Lot Number4208538
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown